Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 1999, 12:29 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1999, 12:29 PM CDT (17:29 UTC)
- Expired
- Jun 9, 1999, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 091731 FFWBNA TNC099-092030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1229 PM CDT WED JUN 9 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 330 PM CDT * AT 1226 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ASSOCIATED WITH A NEARLY STATIONARY THUNDERSTORM 5 MILES WEST OF LAWRENCEBURG. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:00 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 9, 10:00 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CDT WED JUN 9 1999 MD/UPR ATLANTIC RIDGE REACHING BACK ACROSS FA SHUD KEEP PRECIP AGAIN AT A MINIMUM. 20 POP FOR THIS AFTERNOON ACROSS WESTERN ZONES LOOKING GOOD WITH WEAK MOISTURE CONVERGENCE AND STRONG INSTABILITY AXIS IN THE VICINITY. TEMPS SHOULD AGAIN HAVE NO PROBLEM REACHING FORECAST LEVELS. NO UPDATES PLANNED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:20 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 40 min |
| Jun 9, 12:46 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 59 min |
| Jun 9, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 48 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.